Alert archive / Maine / Special Weather Statements in 2016
Special Weather Statement, NWS Caribou, ME
NWS Caribou, ME issued this special weather statement at Aug 7, 2016, 4:25 PM EDT. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2016, 4:25 PM EDT (20:25 UTC)
- Expired
- Aug 7, 2016, 5:00 PM EDT
- In force
- 35 min
- Issued by
- NWS Caribou, ME
The radar
The Caribou radar (KCBW), 25 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Caribou, ME (KCAR), launched 12:00Z, 8.4 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 931 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
865 WWUS81 KCAR 072025 SPSCAR SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CARIBOU ME 425 PM EDT SUN AUG 7 2016 MEZ006-072100- SOUTHEAST AROOSTOOK- 425 PM EDT SUN AUG 7 2016 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL AROOSTOOK COUNTY... AT 424 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER SMYRNA MILLS... OR 15 MILES WEST OF HOULTON...MOVING EAST AT 25 MPH. WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... HOULTON...HODGDON...ISLAND FALLS...SMYRNA...SMYRNA MILLS...LINNEUS... OAKFIELD...NEW LIMERICK...LUDLOW...MERRILL... DYER BROOK AND WEBBERTOWN. THIS INCLUDES INTERSTATE 95 BETWEEN MILE MAKERS 279 AND 300. BRIEF TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. LAT...LON 4605 6831 4622 6822 4616 6787 4594 6794 TIME...MOT...LOC 2024Z 290DEG 23KT 4611 6817 $$ DUMONT
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this special weather statement went out at Aug 7, 12:55 PM EDT, 3 hours 30 minutes earlier.
Area forecast discussion, Aug 7, 12:55 PM EDT, 3 hours 30 minutes before
Area Forecast Discussion National Weather Service Caribou ME 1255 PM EDT SUN AUG 7 2016 .SYNOPSIS... An upper level trough will move through Eastern Canada today. High pressure will build in from the west Monday into Tuesday. A cold front will approach on Wednesday. && .NEAR TERM /THROUGH TONIGHT/... 1250 PM update...Showers are popping up on radar now, mainly along and north of a Ripogenus to Houlton line. This activity will become more widespread through the afternoon as an upper shortwave traverses across the region. Small hail still looks likely with stronger cells. While the bulk of the precipitation will be in the north, isolated showers may make it almost to the coast. Have made some slight adjustments to pops, but otherwise the forecast has it covered. Also, bumped max temps up a few degrees, particularly in the north where temperatures are already at or above the previous forecast. No other changes were needed. Previous Discussion... Cooler today with thunderstorms possible this afternoon. A trof of low pres is forecast to slide across the region today. Sunshine early will allow for the airmass to destabilize w/CAPE values hitting 870-1200 joules across portions of northern and western areas including the Mt. Katahdin and Greenville region. Sounding data from the 00z guidance suggests some shear to 20 kts w/an inverted v look to the sounding. The 00z ua showed a decent jet streak from 850-700mbs of 35 kts back across western Quebec. This feature is forecast to slide across the region today in conjunction w/the trof. Moisture is available up through 700mbs w/850-500mb lapse rates around 6.5 c/km. Showers are forecast to develop later this morning back across the west and push east into the afternoon w/coverage increasing. Thunderstorms are expected and w/the given parameters mentioned above plus freezing levels around 8000 ft, hail is a good bet. Decided to add hail to the forecast for northern and western areas. Hail size could reach up to nickel size if storm tops can hit 30k ft. Daytime temps will reach into the low and mid 70s across northern and western areas while central and downeast areas will see upper 70s to around 80. Showers and leftover storms will push east and diminish during the evening as the best forcing shifts into New Brunswick. Clouds will hang on through late night across the northern 1/2 of the CWA until the upper trof passes to the east allowing for partial clearing. Central and downeast areas will go clear. Much cooler w/overnight and comfortable temps. Overnight lows are forecast to be in the low/mid 50s across the north and west while central and downeast will see mid/upper 50s. && .SHORT TERM /MONDAY THROUGH TUESDAY/... High pressure building in from the west will bring us a dry and comfortable start to the week. Monday will be dry. Clear skies across the north will mix with cumulus clouds during the midday and afternoon with an upper level trough nearby to the north. Downeast will be mostly sunny. This will give way to a clear and cool night Monday night as high pressure builds over. Some patchy fog may form in river valleys toward morning, especially across the north. Lows could drop to near 40 over the far north and the 50s Downeast. Tuesday will then feature plenty of sunshine as the center of the high slides to our south and weak upper level ridging moves across the area. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... Skies will remain mostly clear Tuesday night as high pressure continues dropping south and east of the area. A return southwesterly flow behind the high and ahead of an approaching cold front on Wednesday will bring increasing southwesterly winds and a rise of humidity. Some showers and thunderstorms are likely as the cold front pushes in, first across western areas during the midday then across the rest of the area during the afternoon. The thunderstorms may continue into Wednesday evening over eastern areas as the front pushes south. By Thursday morning the front should slide offshore as high pressure pushes in from the west with cooler, drier air. The front is then expected to stall south of the area on Friday. Friday will remain dry. As the weekend approaches, our attention will focus on a large area of subtropical moisture pushing up the eastern seaboard on the west side of the Bermuda high and ahead of low pressure tracking into the great lakes. This has the potential to bring rain over the weekend as it lifts into the northeast. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... NEAR TERM: VFR through tonight for all terminals. Some valley and river fog is possible early this morning. SHORT TERM: VFR conditions are expected Monday through Wednesday morning with the possible localized exception of some patchy valley fog Tuesday morning. VFR conditions on Wednesday may drop to IFR at times in any thunderstorms Wednesday afternoon into Wednesday evening. VFR conditions should return across the area on Thursday. && .MARINE... NEAR TERM: No headlines expected through tonight. W winds today 10-15 kts w/some gusts hitting 20 kts over the outer zones. Those winds will subside tonight to 10 kts or so w/a continued westerly direction. The offshore wind will keep seas at a range of 2 to 4 ft w/the highest seas out over the outer zones. The intra-coastal zone will seas waves around 2 ft. SHORT TERM: A few gusts may approach 20 kt in the offshore waters on Monday in southwesterly winds. Otherwise, winds and seas are expected to remain below SCA through early this week. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...None. MARINE...None. && Near Term...Hastings/Hewitt Short Term...Bloomer Long Term...Bloomer Aviation...Hastings/Hewitt/Bloomer Marine...Hastings/Hewitt/Bloomer
Hazardous weather outlook, Aug 7, 9:15 AM EDT, 7 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 915 AM EDT SUN AUG 7 2016 MEZ001>006-010-011-031-081315- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PISCATAQUIS- 915 AM EDT SUN AUG 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...FAR NORTHERN MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE AND WEST CENTRAL MAINE. .DAY ONE...TODAY AND TONIGHT. SHOWERS WITH SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO EARLY EVENING. SOME THUNDERSTORMS MAY CONTAIN SMALL HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MEZ015>017-029-030-032-081315- SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON- COASTAL HANCOCK-COASTAL WASHINGTON-NORTHERN WASHINGTON- 915 AM EDT SUN AUG 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL DOWNEAST MAINE...EASTERN MAINE AND INTERIOR DOWNEAST MAINE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ050>052-081315- COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 915 AM EDT SUN AUG 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Aug 7, 2:08 PM EDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
208 PM EDT SUN AUG 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG 4 SE PRINCETON 45.18N 67.51W
08/06/2016 WASHINGTON ME PUBLIC
LARGE PINE TREE DOWN THAT CRASHED INTO HOUSE CAUSING
DAMAGE TO THE HOME AT JIMMY LIBBY COVE ON BIG LAKE.
&&
DDUMONTSpecial weather statement, Aug 7, 2:29 PM EDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CARIBOU ME 229 PM EDT SUN AUG 7 2016 MEZ006-071900- SOUTHEAST AROOSTOOK- 229 PM EDT SUN AUG 7 2016 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN AROOSTOOK COUNTY... AT 228 PM EDT...A THUNDERSTORM WAS LOCATED NEAR SMYRNA MILLS... OR 11 MILES NORTHEAST OF PATTEN...MOVING EAST AT 25 MPH. WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... HODGDON...ISLAND FALLS...SMYRNA...AMITY...SMYRNA MILLS... CARY PLANTATION...LINNEUS...OAKFIELD...NEW LIMERICK...MERRILL... DYER BROOK...HERSEY AND FORKSTOWN. THIS INCLUDES THE FOLLOWING HIGHWAYS... INTERSTATE 95 BETWEEN MILE MAKERS 275 AND 290. US HIGHWAY 1 BETWEEN CARY AND HODGDON. BRIEF TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. LAT...LON 4601 6837 4618 6828 4609 6781 4588 6790 TIME...MOT...LOC 1828Z 290DEG 23KT 4607 6822 DUMONT
Special weather statement, Aug 7, 4:25 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CARIBOU ME 425 PM EDT SUN AUG 7 2016 MEZ006-072100- SOUTHEAST AROOSTOOK- 425 PM EDT SUN AUG 7 2016 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL AROOSTOOK COUNTY... AT 424 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER SMYRNA MILLS... OR 15 MILES WEST OF HOULTON...MOVING EAST AT 25 MPH. WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... HOULTON...HODGDON...ISLAND FALLS...SMYRNA...SMYRNA MILLS...LINNEUS... OAKFIELD...NEW LIMERICK...LUDLOW...MERRILL... DYER BROOK AND WEBBERTOWN. THIS INCLUDES INTERSTATE 95 BETWEEN MILE MAKERS 279 AND 300. BRIEF TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. LAT...LON 4605 6831 4622 6822 4616 6787 4594 6794 TIME...MOT...LOC 2024Z 290DEG 23KT 4611 6817 DUMONT
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 2:29 PM EDT | Special Weather Statement | CAR | 31 min | |
| Aug 7, 4:37 PM EDT | Special Weather Statement | CAR | Aroostook | 23 min |
| Aug 7, 4:44 PM EDT | Special Weather Statement | CAR | Aroostook | 46 min |
Nearby
Special Weather Statements in Maine, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.